Alert archive / Ohio / Special Marine Warnings in 2012

Special Marine Warning 3, NWS Cleveland, OH

March 15, 2012

NWS Cleveland, OH issued this special marine warning at Mar 15, 2012, 8:22 AM EDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 8:22 AM EDT (12:22 UTC)
Expired
Mar 15, 2012, 9:45 AM EDT
In force
83 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Mar 15, 7:40 AM EDT, 42 minutes earlier.

Area forecast discussion, Mar 15, 7:40 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
740 AM EDT THU MAR 15 2012

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL SLIDE EAST ACROSS LAKE ERIE
TODAY. WEAK HIGH PRESSURE WILL BUILD SOUTHEAST OUT OF CANADA LATE
FRIDAY...THEN TO THE EAST COAST ON SATURDAY. A WEAK AREA OF LOW
PRESSURE WILL BRING ANOTHER SURGE OF MOISTURE TO THE AREA AGAIN
LATE SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COMPLEX OF SHOWERS AND THUNDERSTORMS HAS UNDERGONE CONSIDERABLE
WEAKENING OVER THE LAST 2 HOURS. LIGHTNING FREQUENCY HAS DECREASED
AND WE ARE TRANSITIONING TO MORE OF A STRATIFORM RAIN. SHOWERS HAVE
ACTUALLY STARTED TO BACKBUILD IN THE VICINITY OF
RICHLAND/ASHLAND/KNOX COUNTIES WHERE RADAR ESTIMATES ARE SHOWING
LOCALIZED AMOUNTS OF OVER 3 INCHES. AN URBAN AND SMALL STREAM FLOOD
ADVISORY HAS BEEN ISSUED FOR THESE COUNTIES UNTIL 10 AM WITH
LOCALIZED FLOODING EXPECTED. A SECONDARY AREA OF SHOWERS AND WEAKER
THUNDERSTORMS HAS RE-DEVELOPED ACROSS INDIANA AND TRACKING EASTWARD.
THESE STORMS HAVE NOT BEEN AS INTENSE AND ARE EXPECTED TO WEAKEN
TOWARDS SUNRISE AS CLOUD TOPS START TO WARM BEHIND THE LEADING PUSH
OF MOISTURE ADVECTION.

OVERNIGHT CONVECTION HAS CERTAINLY COMPLICATED THE FORECAST FOR THIS
AFTERNOON. SKIES HAVE CLEARED BEHIND THE MAIN COMPLEX AND STILL
EXPECT A DECENT AMOUNT OF SUN...AT LEAST ACROSS NW OHIO. CLOUDS MAY
BE SLOWER TO CLEAR ACROSS NE OHIO BUT THAT IS MORE IN QUESTION. ANY
LINGERING CLOUD COVER/RAIN COOLED AREAD MAY ACT AS BOUNDARIES FOR
AFTERNOON CONVECTION TO FIRE ALONG AS THE WAVE SLIDES EAST ACROSS
LAKE ERIE LATE THIS AFTERNOON/EVENING. STORMS WILL NEED TO BE
MONITORED WITH THE BOTH THE POTENTIAL FOR ISOLATED SEVERE STORMS AND
ADDITIONAL HEAVY RAINFALL THAT COULD AGGRAVATE ALREADY SATURDATED
SOILS.

PREVIOUS DISCUSSION...BY THIS AFTERNOON MODELS IN FAIRLY GOOD
AGREEMENT SHOWING SHORTWAVE ENERGY MOVING AROUND THE RIDGE FOCUSED
CLOSER TO THE OHIO VALLEY. BETTER COVERAGE OF CONVECTION IS
EXPECTED SOUTH OF THE FORECAST AREA BUT THE NAM/GFS BOTH PLACE THE
LOW LEVEL THETA-E RIDGE ACROSS NORTHERN OHIO. AN UPTICK IN
SHOWERS/THUNDERSTORMS ARE EXPECTED BY 3 PM AND CONTINUING RIGHT
INTO THE EVENING AHEAD OF WEAK IMPULSE OF LOW PRESSURE SLIDING
ACROSS SOUTHERN LOWER MICHIGAN. MIXED LAYER CAPE WILL BE CLOSE TO
2000 J/KG ACROSS THE FORECAST AREA AND ANY OUTFLOW BOUNDARIES
COULD HELP TO STRENGTHEN ADDITIONAL STORMS. DEEP LAYER SHEER WILL
BE A LIMITING FACTOR AS IT DROPS BELOW 20 KNOTS BY THIS
AFTERNOON...LIMITING CHANCES FOR ORGANIZED CONVECTION. AN ISOLATED
SEVERE STORM IS NOT OUT OF THE QUESTION THOUGH WITH BOTH STRONG
WINDS AND HAIL BEING A THREAT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
SIMILAR AIRMASS IN PLACE TONIGHT WITH LINGERING THETA-E RIDGE
OVERHEAD. DIFFERENCE IS LESS IN THE WAY OF A LOW LEVEL JET AND WEAK
RIDGING BUILDING OVERHEAD. WILL THEREFORE EXPECT LESS THUNDERSTORM
ACTIVITY DESPITE LINGERING ELEVATED INSTABILITY IN PLACE.

WEAK HIGH PRESSURE WILL PUSH SOUTH OUT OF CANADA ON FRIDAY WITH
ANOTHER RETURN SURGE OF MOISTURE BY LATE SATURDAY INTO SUNDAY AS THE
RIDGE BUILDS TO THE EAST COAST. TEMPERATURES REMAIN WELL ABOVE
NORMAL THROUGH THE SHORT TERM IN THE UPPER 60S AND LOW TO EVEN MID
70S AT TIMES.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
IMPRESSIVE UPPER LEVEL RIDGE WILL RESIDE OVER THE EASTERN HALF OF
THE UNITED STATES THROUGH THE EXTENDED. THERE MAY END UP BEING
ENOUGH LOW LEVEL MOISTURE TO ALLOW FOR SOME AFTERNOON AND EVENING
THUNDERSTORMS. BEST CHANCES LOOK TO BE OVER THE HILLS AND ALONG ANY
LAKE BREEZE BOUNDARY THAT DEVELOPS.

TEMPERATURES WILL BE WELL ABOVE AVERAGE...LIKELY 25 TO 30 DEGREES
ABOVE AVERAGE. LOW TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL HIGHS FOR THIS TIME OF YEAR.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE IN
COVERAGE AND INTENSITY AS THEY DRIFT SLOWLY TO THE EAST. HAVE
STARTED SEVERAL TAF SITES ACROSS THE CENTRAL AND EAST WITH SOME
VICINITY SHOWERS AND THUNDERSTORMS. ANY MVFR OR BRIEF IFR WILL
OCCUR WITH THE THUNDERSTORMS. AWAY FROM THIS MORNINGS THUNDERSTORMS
EXPECT TO SEE A CONTINUATION OF VFR CONDITIONS. MOST LOCATIONS WILL
SEE SOME AFTERNOON CUMULUS. ADDITIONAL THUNDERSTORMS WILL DEVELOP
BY MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING. PLENTY OF
UNCERTAINTY ABOUT WHERE ANY BOUNDARIES FROM THIS MORNING
CONVECTION WILL BE BY AFTERNOON. THIS OUTFLOW BOUNDARY AND A
DISSIPATING FRONTAL BOUNDARY THAT WILL SAG TO NEAR LAKE ERIE
OVERNIGHT WILL BECOME THE FOCUS FOR AFTERNOON AND EVENING
THUNDERSTORMS.

OUTLOOK...NON VFR CONDITIONS POSSIBLE FRIDAY NIGHT THROUGH SUNDAY
IN ISOLATED TO SCATTERED THUNDERSTORMS.

&&

.MARINE...
A WEAK DISTURBANCE OVER LAKE SUPERIOR WILL DEVELOP ON THU AND MOVE N
OF LAKE ERIE ON FRI. SW FLOW AHEAD OF THE LOW WILL INCREASE BUT
REMAIN BELOW 20KT LATE THU AND INTO FRI. A WEAK BACKDOOR COLD FRONT
COULD SLIP JUST SOUTH OF THE LAKE FRI NT AND SATURDAY. THIS WEAK
SYSTEM WASHES OUT EARLY AS THE UPPER RIDGE RE-ESTABLISHES ITSELF
OVER THE REGION INTO NEXT WEEK. THE RIDGE WILL KEEP A PREDOMINANT SW
FLOW WITH PERIODS OF S/SE. NO HEADLINES EXPECTED THROUGH THE
FORECAST PERIOD AT THIS TIME.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Mar 15, 5:44 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EDT THU MAR 15 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
544 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY THIS
MORNING...ESPECIALLY ACROSS NORTHEAST OHIO...WITH SCATTERED
THUNDERSTORMS RETURNING THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT RISK OF SEVERE WEATHER WITH THUNDERSTORMS THIS MORNING WITH
LARGE HAIL TO ONE INCH BEING THE PRIMARY THREAT. THERE WILL BE AN
ISOLATED THREAT OF SEVERE WEATHER WITH THUNDERSTORMS THIS
AFTERNOON AND EVENING WITH BOTH LARGE HAIL AND STRONG WINDS BEING A
CONCERN. STORM MOTION WILL BE TO THE EAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-160945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
544 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS AN ISOLATED
THREAT OF LARGE HAIL WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Mar 15, 3:07 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 AM EDT THU MAR 15 2012

OHZ003-006>008-017-018-027-150815-
HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD-WYANDOT-
307 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF NORTHWEST OHIO...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORM MOVING ACROSS NORTHWEST OHIO. THE
STRONGEST STORMS MAY PRODUCE DIME TO NICKEL SIZE HAIL AND WIND GUSTS
TO 35 MPH. ALL OF THIS ACTIVITY WILL MOVE NORTHEAST AT 25 MPH.
Local storm report, Mar 15, 3:14 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
314 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             MOUNT CORY              40.93N 83.82W
03/15/2012  E1.00 INCH       HANCOCK            OH   TRAINED SPOTTER

&&

CLARK
Local storm report, Mar 15, 5:24 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
524 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     HAIL             MOUNT CORY              40.93N 83.82W
03/15/2012  M1.50 INCH       HANCOCK            OH   TRAINED SPOTTER

0405 AM     HAIL             1 E LINDSEY             41.42N 83.20W
03/15/2012  M1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0406 AM     HAIL             1 S MANSFIELD           40.75N 82.53W
03/15/2012  M1.00 INCH       RICHLAND           OH   PUBLIC

0415 AM     HAIL             4 S OAK HARBOR          41.45N 83.15W
03/15/2012  M1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0428 AM     HAIL             MONROEVILLE             41.24N 82.70W
03/15/2012  M1.00 INCH       HURON              OH   PUBLIC

0435 AM     HAIL             2 W NORWALK             41.24N 82.65W
03/15/2012  E1.00 INCH       HURON              OH   TRAINED SPOTTER

&&

CLARK
Local storm report, Mar 15, 6:11 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
611 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             GENOA                   41.52N 83.36W
03/15/2012  E1.00 INCH       OTTAWA             OH   TRAINED SPOTTER

0332 AM     HAIL             2 N MAUMEE              41.60N 83.65W
03/15/2012  E0.88 INCH       LUCAS              OH   TRAINED SPOTTER

0355 AM     HAIL             2 N GIBSONBURG          41.42N 83.32W
03/15/2012  E0.75 INCH       SANDUSKY           OH   TRAINED SPOTTER

&&

CLARK
Local storm report, Mar 15, 7:05 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
705 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HAIL             MOUNT VERNON            40.39N 82.48W
03/15/2012  E1.00 INCH       KNOX               OH   PUBLIC

&&

CLARK
Special weather statement, Mar 15, 7:35 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
735 AM EDT THU MAR 15 2012

OHZ013-014-022-089-151245-
ASHTABULA INLAND-ASHTABULA LAKESHORE-GEAUGA-PORTAGE-
735 AM EDT THU MAR 15 2012

...SPECIAL WEATHER STATEMENT FOR ASHTABULA...GEAUGA AND PORTAGE
COUNTIES UNTIL 845 AM EDT...

AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR BURTON...OR NEAR CHARDON...MOVING EAST AT 20
MPH. SMALL HAIL IS EXPECTED WITH THESE STORM. IN ADDITION TO SMALL HAIL
AREAS COULD SEE PERIODS OF HEAVY RAINFALL. PEOPLE IN
ASHTABULA...GEAUGA AND PORTAGE COUNTIES...INCLUDING THE CITIES OF
BURTON...MIDDLEFIELD AND ORWELL...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:10 AM EDTSevere Thunderstorm WarningCLEHancock50 min
Mar 15, 3:16 AM EDTSevere Thunderstorm WarningCLEOttawa44 min
Mar 15, 3:47 AM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky43 min
Mar 15, 4:06 AM EDTSevere Thunderstorm WarningCLEAshland, Richland54 min
Mar 15, 4:25 AM EDTSevere Thunderstorm WarningCLEErie, Huron50 min
Mar 15, 4:29 AM EDTSevere Thunderstorm WarningCLEKnox46 min
Mar 15, 5:02 AM EDTSevere Thunderstorm WarningCLELorain, Medina73 min
Mar 15, 5:46 AM EDTSevere Thunderstorm WarningCLEKnox44 min
Mar 15, 6:05 AM EDTAreal Flood AdvisoryCLEAshland, Knox, Richland4 hr
Mar 15, 7:51 AM EDTAreal Flood WarningCLEAshland, Knox, Richland6 hr
Mar 15, 8:26 AM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot38 min
Mar 15, 9:52 AM EDTSevere Thunderstorm WarningCLEWood17 min
Mar 15, 4:46 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne29 min
Mar 15, 5:56 PM EDTSpecial Marine WarningCLE2 hr
Mar 15, 7:16 PM EDTSevere Thunderstorm WarningCLELucas25 min
Mar 15, 7:57 PM EDTSpecial Marine WarningCLE2 hr

Nearby

Special Marine Warnings in Ohio, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.